Results 1 to 2 of 2

Thread: Need Help ... Methotrexate questions

  1. #1
    Join Date
    Aug 2006
    Location
    With my husband
    Posts
    88
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default Need Help ... Methotrexate questions

    I have been taking methotrexate for about a year now. From day one I have had stomach problems because of it. (I think) . I started out nauseous and would get a headache and sometimes D. The doctor has worked with me and had me stretch out my dose and then lowering my dose and recently switched me to injections. He switched me because I had gastritis. They have also told me my feeling so sick lately is due to my gallbladder (no stones just sludge and polyps) I'm not sure what to believe. I was terribly sick for two weeks I went about 7 days without really eating. I had an endoscopy and an ultrasound. Lost about 9 lbs which is bad because I'm very small already. I feel nausea, no appetite, bloating, had some stomach/back pain which is gone now and go to the bathroom a lot (not pee), when I was really sick I would shake uncontrollably, no fever, not cold just chills as if I were. About a week and a half ago I started to feel better I've been on 2 nexium a day and stickin to a very low fat diet as they have asked me to, and now today I feel ill again but not as bad as before. Yesterday I had my first mtx injection... Coincidence?? If any of you have experienced anything like this please let me know. thanks... lu[/i]
    For I know the plans I have for you declares the Lord, plans for good and not evil to give you a future and a hope. Jeremiah 29:11

  2. #2
    Saysusie's Avatar
    Saysusie is offline Super Moderator Super ModeratorEmperor of the Universe
    Join Date
    Nov 2001
    Location
    Victorville, California
    Posts
    7,785
    Blog Entries
    10
    Thanks
    1,638
    Thanked 943 Times in 597 Posts

    Default

    Hi Lula2ya :lol:
    Maybe just knowing that Methotrexate is a chemotherapy drug which is also used for Cancer patients might help you understand the nausea and stomach problems that you have when you take it!!
    Here are some of the side effects that can be attributed to Methotrexate:
    Methotrexate has been reported to cause blood and bone marrow problems (fever, chills, sore throat, unusual bruising or bleeding, black, bloody or tarry stools,); lung problems (unexplained shortness of breath, coughing, or wheezing); stomach problems (diarrhea, abdominal pain, sores in or around the mouth); liver problems (yellow skin or eyes, unusual fatigue); kidney problems (blood in the urine; darkened urine, swelling of the feet or legs); and others.
    Methotrexate is classified as an antimetabolite drug, which means it is capable of blocking the metabolism of cells. It has also been found very helpful in treating rheumatoid diseases, such as Lupus and arthritis, although its mechanism of action in these illness is completely known. It seems to work, in part by altering/supressing aspects of immune function which may play a role in Lupus. Methotrexate (Rheumatrex) and Azathioprine (Imuran) are also used as steroid-sparing drugs. If someone is using prednisone, Medrol, or solu-medrol to help control their lupus, and begin to have complications, their doctor may start them on Methotrexate in order to reduce the dosage of the steroids.
    I hope that this has been helpful to you! Let me know if you need anything further

    Peace and Blessings
    Saysusie

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •